Alert archive / California / Small Craft Advisories in 2011
Small Craft Advisory 5, NWS San Diego, CA
NWS San Diego, CA issued this small craft advisory at Mar 14, 2011, 9:18 AM PDT. It took effect at Mar 14, 2011, 9:00 PM PDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2011, 9:18 AM PDT (16:18 UTC)
- In effect from
- Mar 14, 2011, 9:00 PM PDT
- Expired
- Mar 15, 2011, 12:21 AM PDT
- In force
- 3 hr
- Issued by
- NWS San Diego, CA
The text
As transmitted, in the capitals the NWS used until 2016.
101 WHUS76 KSGX 141618 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 918 AM PDT MON MAR 14 2011 ...SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR THE OUTER COASTAL WATERS THIS EVENING THROUGH TUESDAY NIGHT FOR A COMBINATION OF GUSTY WINDS AND HAZARDOUS SEAS... .INCREASING PRESSURE GRADIENT AND A LARGE NW SWELL ARE FORECAST TO REACH SMALL CRAFT ADVISORY CRITERIA BY 2100 PDT THIS EVENING. HAZARDOUS MARINE WEATHER CONDITIONS LIKELY TO CONTINUE WELL INTO TUESDAY NIGHT. A TEMPORARY LULL WEDNESDAY BEFORE NEXT ROUND OF STRONG WINDS AND A NEW LARGE NW SWELL ARRIVE. BOTTOM LINE...SMALL CRAFT ADVISORIES MAY BE IN EFFECT FOR MOST OF THE WEEK. PZZ775-150030- /O.NEW.KSGX.SC.Y.0005.110315T0400Z-110316T1100Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 918 AM PDT MON MAR 14 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 4 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 4 AM PDT WEDNESDAY. * WINDS AND WAVES: FREQUENT WIND GUSTS 25 KNOTS OR HIGHER AND COMBINED SEAS BUILDING TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BALFOUR HTTP://WWW.WEATHER.GOV/SANDIEGO
2 follow-up statements
572 WHUS76 KSGX 150042 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 542 PM PDT MON MAR 14 2011 ...SMALL CRAFT ADVISORY FOR THE OUTER COASTAL WATERS THIS EVENING THROUGH TUESDAY NIGHT FOR A COMBINATION OF GUSTY WINDS AND HAZARDOUS SEAS... .INCREASING PRESSURE GRADIENTS AND A LARGE NW SWELL ARE FORECAST TO REACH SMALL CRAFT ADVISORY CRITERIA BY 900 PM PDT THIS EVENING. HAZARDOUS CONDITIONS MAY CONTINUE INTO TUESDAY NIGHT. DECREASING SEAS AND WINDS WEDNESDAY...THEN WINDS WILL INCREASE AGAIN AND ANOTHER LARGE NW SWELL WILL ARRIVE THURSDAY INTO FRIDAY. PZZ775-151200- /O.CON.KSGX.SC.Y.0005.110315T0400Z-110316T1100Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 542 PM PDT MON MAR 14 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 4 AM PDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 4 AM PDT WEDNESDAY. * WINDS AND WAVES: WIND GUSTS POSSIBLE TO 25 KNOTS AND COMBINED SEAS BUILDING TO AROUND 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SGX
794 WHUS76 KSGX 150721 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1221 AM PDT TUE MAR 15 2011 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN THE OUTER WATERS TODAY AND TONIGHT... .A LARGE NORTHWEST SWELL WILL BUILD INTO THE OUTER WATERS TODAY PUSHING COMBINED SEAS TO AROUND TEN FEET. THE SEAS WILL SUBSIDE WEDNESDAY MORNING. PZZ775-151330- /O.CAN.KSGX.SC.Y.0005.000000T0000Z-110316T1100Z/ /O.NEW.KSGX.SW.Y.0004.110315T1000Z-110316T1000Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 1221 AM PDT TUE MAR 15 2011 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 3 AM PDT WEDNESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WAVES: COMBINED SEAS BUILDING TO AROUND 10 FEET TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ HTTP://WWW.WEATHER.GOV/SANDIEGO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 14, 9:00 AM PDT, 18 minutes earlier.
Area forecast discussion, Mar 14, 9:00 AM PDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 900 AM PDT MON MAR 14 2011 .SYNOPSIS... WEAK HIGH PRESSURE ALOFT WILL CONTINUE OUR SEASONAL WEATHER WITH SOME COASTAL LOW CLOUDS AND FOG DURING THE NIGHTS AND MORNINGS. ONSHORE FLOW WILL STRENGTHEN WEDNESDAY INTO THE WEEKEND AS A LOW PRESSURE TROUGH APPROACHES. THIS WILL BRING A COOLING TREND AND MORE EXTENSIVE LOW CLOUDS. FRIDAY NIGHT THROUGH NEXT MONDAY IT WILL GIVE US A CHANCE OF SHOWERS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... POCKETS OF LOW CLOUDS AND FOG WERE MAINLY OVER SAN DIEGO COUNTY THIS MORNING...ALONG WITH A THICK BAND OF HIGH CLOUDS DRIFTING THROUGH OUR SKY. AFTER ITS PASSAGE WE WILL BE LEFT WITH A MOSTLY SUNNY DAY SHINING THROUGH THINNER HIGH CLOUDS. MORE OF THE SAME IS EXPECTED THROUGH ABOUT WEDNESDAY. SEASONAL WEATHER WITH OCCASIONAL HIGH CLOUDS AND COASTAL CLOUDS DURING NIGHTS AND MORNINGS...ALTHOUGH THE COASTAL CLOUDS WILL BE MORE EXTENSIVE. WEAK SHORTWAVES WILL MOVE THROUGH WESTERLY FLOW ALOFT TONIGHT AND AGAIN WEDNESDAY AND THURSDAY AS A TROUGH OF LOW PRESSURE OVER THE EASTERN PACIFIC DEEPENS AND HEADS TOWARD SOUTHERN CALIFORNIA. THIS WILL GRADUALLY DEEPEN OUR MARINE LAYER AND EXTEND THOSE COASTAL CLOUDS IN TIME AND SPACE...MAYBE EVEN ENOUGH FOR DRIZZLE THURSDAY AND/OR FRIDAY. BRISK WINDS IN THE MOUNTAINS AND DESERTS DURING AFTERNOONS AND EVENINGS WILL GRADUALLY INCREASE THIS WEEK AS WELL. THE TROUGH IS PROGGED TO ARRIVE FRIDAY AND BRING US A DECENT CHANCE OF RAIN FRIDAY AFTERNOON THROUGH SATURDAY MORNING...ALTHOUGH IT APPEARS FAIRLY LIGHT. THAT TROUGH MOVES OUT PROVIDING A SHORT BREAK LATE SATURDAY INTO SUNDAY...BUT LINGERING SHOWERS COULD CONTINUE. A SECOND TROUGH WILL CLOSELY FOLLOW THE FIRST SUNDAY AFTERNOON THROUGH MONDAY MORNING. RIGHT NOW THIS SECOND TROUGH LOOKS WETTER...BUT IT ALSO SHOWS SIGNS OF GOING MORE INTO NORTHERN BAJA. && .AVIATION... 141545Z...THROUGH 1900 UTC BKN-SCT STRATUS AOB FL007 OVER WATER TO 15SM INLAND WITH VSBY AOB 3SM IN BR/FG OVER WATER AND OVC-BKN CIRROSTRATUS AOA FL200. BETWEEN 1900-15/0900 UTC SCT-FEW CLDS AND VSBY 5-6SM BLO FL015 AND BKN-SCT CIRRUS AOA FL200. FROM 15/1000-15/1600...BKN-OVC CLDS AOB FL015 WITH VSBY AOB 5SM IN BR. && .MARINE... SMALL CRAFT ADVISORY WILL BE ISSUED SHORTLY TO BE IN EFFECT TONIGHT THROUGH TUESDAY NIGHT FOR OUTER COASTAL WATERS DUE TO COMBINATION OF FREQUENT WIND GUSTS OVER 25 KNOTS AND COMBINED SEAS BUILDING TO +10 FEET. MAY NEED TO EXTEND AND EXPAND THE AREAL COVERAGE LATER IN THE WEEK AS ANOTHER ROUND OF LARGE SWELLS AND GUSTY WINDS IS FORECAST. WILL PROBABLY MEET HIGH SURF CRITERIA FOR SOUTH SAN DIEGO COAST BEGINNING TUESDAY. WILL HOLD OFF ON ISSUANCE OF THAT ADVISORY UNTIL THIS AFTERNOON FORECAST PACKAGE. && .SGX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY FOR OUTER WATERS...SEE LAXMWWSGX. && PUBLIC...MM AVIATION/MARINE...BALFOUR
Hazardous weather outlook, Mar 14, 8:00 AM PDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 800 AM PDT MON MAR 14 2011 PZZ775-151200- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 800 AM PDT MON MAR 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT. WINDS GUSTING OVER 25 KNOTS AND COMBINED SEAS BUILDING TO 10 FEET ARE LIKELY BY LATE THIS EVENING FOR THE COASTAL WATERS TO THE WEST AND SOUTH OF SAN CLEMENTE ISLAND. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. GUSTY WINDS AND HAZARDOUS SEAS WILL LIKELY CONTINUE INTO EARLY WEDNESDAY MORNING. WINDS MAY TEMPORARILY DIMINISH AND SEAS SUBSIDE WEDNESDAY AND WEDNESDAY NIGHT. A PROLONGED PERIOD OF SEAS ABOVE 10 FEET IS FORECAST FOR THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ055-056-058-060-061-062-151200- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 800 AM PDT MON MAR 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. FOR TUESDAY NO HAZARDOUS WEATHER IS EXPECTED. FOR WEDNESDAY THROUGH SATURDAY...GUSTY WEST WINDS MAY CREATE HAZARDOUS DRIVING CONDITIONS IN THE MOUNTAINS AND DESERTS OF SOUTHWEST CALIFORNIA...ESPECIALLY FOR HIGH PROFILE VEHICLES. THERE MAY ALSO BE AREAS OF BLOWING DUST WITH POOR VISIBILITY OVER THE DESERTS DURING THIS TIME PERIOD. .SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. SS CAZ042-043-048-050-057-PZZ750-151200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SANTA ANA MOUNTAINS AND FOOTHILLS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- 800 AM PDT MON MAR 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. BALFOUR
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 1:30 PM PDT | High Surf Advisory | SGX | San Diego | 30 hr |
Nearby
Small Craft Advisories in California, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.